Thunderstorm Wind, Muscatine
- When
- May 19, 11:10 AM CST
- Where
- Muscatine County, Muscatine Muni Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 41.370, -91.150
Peak wind gust measured by the Muscatine ASOS.
A very unstable airmass on May 19, 2013 led to the development of severe thunderstorms that produced large hail and damaging winds. Temperatures were in the 80s with dewpoints around 70 with a mid level speed maximum rotating around the base of a developing upper low in the Plains states.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A very unstable airmass on May 19, 2013 led to the development of severe thunderstorms that produced large hail and damaging winds. Temperatures were in the 80s with dewpoints around 70 with a mid level speed maximum rotating around the base of a developing upper low in the Plains states. This increased the deep layer shear during the afternoon and evening hours. Some of the storms produced golf to baseball size hail and 70 to 80 mph winds. A trained spotter reported baseball size hail knocked out sky lights at the Walmart store in northeast Keokuk. Golfball to baseball size hail was reported on the north end of the city, with nickel to quarter size hail on the south end of the city. A downburst produced wind damage in Benton county from the county line 3.5 miles southeast of Blairstown to 2.8 miles southeast of Shellsburg. There was a mile wide swath of near continuous damage to farm outbuildings, tree branches and some power poles. The greatest damage was from 3 miles south of Newhall, where a machine shed and garage were completely destroyed, to about 3 miles northwest of Atkins, where significant damage occurred to outbuildings. The emergency manager in Buchanan county reported a downburst with winds more than 70 mph struck Independence, Iowa. The northwest side of town sustained the most damage with trees down, power poles snapped and signs blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 19, 5:04 AM CST, 6 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 604 AM CDT SUN MAY 19 2013 .UPDATE... ISSUED AT 554 AM CDT SUN MAY 19 2013 AN ELEVATED WAA WING HAS ALLOWED SHOWERS AND STORMS TO DEVELOP OVER THE WESTERN CWFA OVER THE PAST SEVERAL HOURS. THE ELEVATED WING OF STORMS IS MOVING FURTHER AWAY FROM THE BETTER MOISTURE AND INTO THE UPPER RIDGE SO WEAKENING IS EXPECTED THIS MORNING. THERE MAY OR MAY NOT BE A BRIEF LULL IN PRECIPITATION FROM MID TO LATE MORNING AS THE ATMOSPHERE SLOWLY WARMS IN SPITE OF THE THICK CS/CI SHIELD FROM THE PLAINS MCS. DIFFERENTIAL HEATING AND BOUNDARIES LEFT OVER FROM THE NOCTURNAL CONVECTION WILL PROVIDE THE FOCUS FOR NEW STORM DEVELOPMENT THIS AFTERNOON. && .SYNOPSIS... ISSUED AT 249 AM CDT SUN MAY 19 2013 06Z SFC ANALYSIS HAS SYNOPTIC LOWS SOUTH OF KABR AND IN SOUTHWEST KANSAS. NUMEROUS MESO LOWS AND HIGHS WERE ACROSS NEBRASKA/KANSAS BEHIND THE NOW DECAYING MCS IN WESTERN IOWA AND MISSOURI. THE MAIN FRONT RAN FROM THE KABR LOW INTO SOUTHWEST WISCONSIN AND THEN INTO THE OHIO VALLEY. DEW POINTS OVER MOST OF THE MIDWEST AND PLAINS WERE IN THE 50S AND 60S WITH 40S AND 50S OVER THE GREAT LAKES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 249 AM CDT SUN MAY 19 2013 NONLINEAR PROCESSES ARE DRIVING THE SENSIBLE WX. THUS ONE MUST LOOK MORE CAREFULLY AT THE MODELS. MCS AND LIFT TOOLS INDICATE THE CURRENT MCS OVER THE WESTERN PARTS OF IA/MO WILL CONTINUE TO SLOWLY DECAY AS IT OUT RUNS THE BETTER MOISTURE AND RUNS INTO THE UPPER RIDGE. OUTFLOW BOUNDARIES FROM THE MCS WILL HELP FIRE NEW CONVECTION THROUGH SUNRISE WITH ISOLATED TO POSSIBLY SCATTERED CONVECTION ENTERING THE WESTERN CWFA. THIS CONVECTION WILL SLOWLY WEAKEN AFTER SUNRISE AS THE LLJ SHIFTS BACK INTO THE PLAINS. ISOLATED TO SCATTERED CONVECTION SHOULD LINGER THROUGH THE MORNING ACROSS THE CWFA AS MESOSCALE INDUCED SHORTWAVES AND BOUNDARIES MOVE THROUGH THE AREA. THE MCS AND LIFT TOOLS INDICATE NEW CONVECTION SHOULD FIRE IN CENTRAL IOWA AROUND MID DAY AND ENTER THE WESTERN CWFA BY MID AFTERNOON. MESOSCALE BOUNDARIES WILL PLAY HEAVILY INTO THE OVERALL EVOLUTION OF THIS CONVECTION BUT IT SHOULD EVOLVE INTO AN MCS BY LATE AFTERNOON. GIVEN THE MOISTURE/INSTABILITY SEVERE STORMS ARE A THREAT. THE MORE SIGNIFICANT SEVERE STORMS SHOULD BE ACROSS EASTERN KS/WESTERN MO BUT THERE SHOULD BE SOME THREAT OF SEVERE WIND/HAIL DURING THE AFTERNOON AND EVENING HOURS. TONIGHT...STRONG TO POSSIBLY SEVERE STORMS SHOULD BE SEEN ACROSS THE AREA DURING THE EVENING. MCS/LIFT TOOLS SUGGEST AN MCS MOVING THROUGH DURING THE EVENING. A MORE SUBSTANTIAL MCS SHOULD DEVELOP BY SUNSET IN THE WESTERN PARTS OF IA/MO AND MOVE THROUGH THE AREA OVERNIGHT. STRONG TO SEVERE STORMS MAY BE POSSIBLE WITH THIS MCS AS WELL. 08 .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 249 AM CDT SUN MAY 19 2013 SHOWERS AND THUNDERSTORMS INTO WEDNESDAY THEN COOLER AND DRY INTO NEXT WEEKEND WITH ANOTHER RAIN EVENT BY SUNDAY. OVERVIEW...ALL SOLUTIONS AGAIN ARE ADEQUATE ON KINEMATIC OR FLOW FIELDS BUT AS IS NORMAL WITH CONVECTION ARE HAVING DIFFICULTIES. VERIFICATION AT 06Z SUPPORTS A 70/30 MIX OF HI-RES ECMWF/GFS. THIS SUGGESTS PERIODS OF SHOWERS AND THUNDERSTORMS WITH POOR CONFIDENCE ON TIMING EXCEPT FOR LIKELY DECENT ROUNDS LATE PM TODAY AND ONCE AGAIN LATE MONDAY. RUN TO RUN VARIANCE SUPPORTS BELOW AVERAGE TO POOR CONFIDENCE OF TIMING AND SHOWERS AND STORMS TUE/WED WITH NEXT 36-48 HOURS KEYS TO HOW LAST UPPER WAVE PASSES. MOST LOCATIONS STILL ON TRACK TO PICK UP 1 TO 3 INCHES OR RAIN BY TIME EVENT ENDS WEDNESDAY. MONDAY...CHANCE POPS WITH LINGERING SHOWERS AND STORMS WITH ENOUGH HEATING AND FORCING FOR THUNDERSTORMS TO FIRE MID TO LATE PM. CONDITIONS CONTINUE TO SUPPORT GOOD CHANCE OF SEVERE STORMS WITH SHEAR PROFILES AND MODERATE INSTABILITY. LOCAL TOOLS CONTINUE TO SUPPORT GOOD UNIDIRECTIONAL SHEAR FOR MIXING DOWN WINDS ALOFT FOR WINDS OF 60-70 MPH AND ALSO ENOUGH DRY AIR ALOFT WITH WBZ OF 10 TO 11K AGL FOR LARGE HAIL UP TO 1.75 INCHES. AN ISOLATED TORNADO MAY BE POSSIBLE WITH SOME BACKING OF SURFACE WINDS BUT THIS DOES NOT SUGGEST ANY STRONGER OR LONGER TRACK EVENTS UNLESS WINDS BACK MORE ALLOWING FOR MORE SCL DIRECTIONAL SHEAR. TEMPERATURES AND POPS LITTLE CHANGE WITH HIGHS ROUGHLY 80-85 AND LOWS IN THE MID 60S. CHANCE POPS IN THE DAY WITH LIKELY AT NIGHT AS STORMS FIRE WELL INTO THE EVENING HOURS. RAIN AMOUNTS COULD BE LOCALLY HEAVY WITH 1-2 INCH AMOUNTS IN THE STRONGEST STORMS WITH PW/S OF 1.25 TO 1.5 INCHES AND SOME STORM TRAINING POTENTIAL. TUESDAY...MORE ENERGY TO PASS ACROSS AREA WITH LOTS OF CLOUDS AND SHOWERS AND STORMS. POOR CONFIDENCE ON MAX TEMPS DUE TO CLOUD COVERAGE AND HOW MUCH PRECIPITATION MOVES INTO AREA OR FIRES DURING THE DAY. GENERALLY HIGHS OF 75-80 ARE SUGGESTED BASED ON CONVECTIVE TEMPS. KEPT MOSTLY LIKELY POPS IN THE DAY WITH CHANCE POPS OVERNIGHT BUT TIMING IS POOR WHEN THIS NEXT ORGANIZED EVENT OCCURS. MINS AT NIGHT IN THE LOWER 60S. MARGINAL SEVERE POTENTIAL SUGGESTED DUE TO LIMITED INSTABILITY. WEDNESDAY...UPPER LOW ROTATES SLOWLY OVER AREA WITH POPCORN SHOWERS AND ISOLATED TO SCATTERED STORMS WITH MOSTLY CHANCE POPS IN THE NORTH AND EAST SECTIONS. HIGHS MOSTLY IN THE LOWER 70S WITH MINS FALLING INTO THE 50S AS WINDS SHIFT TO THE NORTH AS COLD FRONT PASSES MOST AREAS BY THURSDAY MORNING. THURSDAY AND FRIDAY...CLEARING SKIES AND SEASONABLY COOL AND COMFORTABLE WITH HIGHS UPPER 60S TO LOWER 70S AND MINS UPPER 40S TO LOWER 50S. MINS SATURDAY MORNING WITH SURFACE CANADIAN HIGH PRESSURE OVERHEAD MAY NEED LOWERING BY 3+ DEGREES WITH ISOLATED LOWER 40S POSSIBLE IN LOW LYING LOCATIONS. SATURDAY...WARM AND UPPER DISTURBANCE FROM WEST TO INTERACT WITH COOL AIRMASS TO BRING CLOUDS AND AREAS OF RAIN AND RAINSHOWERS WITH STRONG EVAPORATIVE COOLING BY LATE SATURDAY INTO SUNDAY. HAVE CHANCE POPS THAT SHOULD BR RAISED IN THE NEXT DAY OR SO WHEN TIMING ISSUES BETTER CLARIFIED. EVENT LOOKS LIKE ANOTHER MODERATE TO LOCALLY HEAVY RAIN EVENT. NICHOLS && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 554 AM CDT SUN MAY 19 2013 STORMS HAVE DEVELOPED OVER EASTERN IOWA BUT WILL CONTINUE TO WEAKEN AS THEY MOVE NORTHEAST. THIS CONVECTION WILL LIKELY AFFECT KDBQ/KMLI/KBRL WITH BRIEF MVFR CONDITIONS. OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH 18Z/19. AFT 18Z/19 NEW CONVECTION WILL DEVELOP AND MOVE THROUGH EASTERN IOWA AND ILLINOIS. THE PROBABILITY OF A TSRA AFFECTING A TAF SITE WILL INCREASE. AFT 00Z/20 SEVERAL ROUNDS OF CONVECTION WILL AFFECT IOWA/ILLINOIS WITH THE POTENTIAL FOR MVFR CONDITIONS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...08 SHORT TERM...08 LONG TERM...NICHOLS AVIATION...08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 AM CDT SUN MAY 19 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-200900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 355 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE SEEN ACROSS THE AREA TODAY. SEVERE STORMS WILL BE POSSIBLE AND THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE AREA. THE MOST LIKELY FRAME FOR ANY SEVERE STORMS WOULD BE FROM 3 TO 10 PM WITH THE PRIMARY THREAT BEING DAMAGING WINDS OVER 60 MPH AND LARGE HAIL UP TO 1.5 INCHES. LATE TONIGHT...MORE THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS COULD AGAIN BE SEVERE WITH DAMAGING WINDS UP TO 60 MPH AND LARGE HAIL OVER 1 INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MONDAY...THUNDERSTORMS ARE EXPECTED OVER THE OUTLOOK AREA. AT THIS TIME...THE ENVIRONMENT IS EXPECTED TO HAVE MODERATE INSTABILITY AND ENOUGH FORCING THAT MAY BE FAVORABLE FOR SEVERE STORMS...MAINLY LATE MONDAY PM AND INTO THE OVERNIGHT HOURS. THE PRIMARY RISKS APPEARS TO BE STRAIGHT LINE WINDS AND LARGE HAIL WITH ISOLATED TORNADOES A SECONDARY CONCERN LATE MONDAY AFTERNOON. TUESDAY...STRONG STORMS ARE POSSIBLE IN THE AFTERNOON THAT COULD PRODUCE SMALL HAIL AND GUSTY WINDS WITH MARGINAL...LOW END SEVERE STORMS POSSIBLE. WEDNESDAY...ANY STORMS SHOULD REMAIN BELOW SEVERE LEVELS DUE TO LIMITED INSTABILITY. THE STORM PREDICTION CENTER HAS THE OUTLOOK AREA IN A SLIGHT RISK ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 08/NICHOLS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 AM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM HEAVY RAIN 2 SSW LADORA 41.73N 92.20W
05/19/2013 M1.00 INCH IOWA IA TRAINED SPOTTER
OVERNIGHT STORM TOTAL
&&
OLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1111 AM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL 3 W NEW BOSTON 40.57N 91.55W
05/19/2013 M0.25 INCH LEE IA TRAINED SPOTTER
WINDS WERE ESTIMATED 30-35 MPH.
&&
OLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1122 AM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM HAIL 3 W FORT MADISON 40.62N 91.41W
05/19/2013 E0.25 INCH LEE IA TRAINED SPOTTER
HEAVY RAIN AND SMALL HAIL
&&
OLYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1123 AM CDT SUN MAY 19 2013 IAZ067-078-088-089-099-ILZ015-024>026-034-191715- DES MOINES-HANCOCK-HENDERSON-HENRY-LEE-LOUISA-MERCER-MUSCATINE-ROCK ISLAND-WARREN- 1123 AM CDT SUN MAY 19 2013 ...STRONG THUNDERSTORMS... AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT PLEASANT TO NAUVOO...MOVING NORTHEAST AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... COLUSA...NEW LONDON AND DENMARK AROUND 1130 AM CDT... DALLAS CITY AROUND 1135 AM CDT... IOWA ARMY AMMUNITION PLANT...MOUNT UNION...MIDDLETOWN AND DANVILLE AROUND 1140 AM CDT... WINFIELD AROUND 1145 AM CDT... WEST BURLINGTON AROUND 1150 AM CDT... ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...BRIEF HEAVY RAIN...ARE EXPECTED WITH THESE STORMS. IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR UNTIL THE STORM HAS PASSED. LAT...LON 4152 9118 4092 9076 4041 9132 4094 9162 TIME...MOT...LOC 1622Z 213DEG 28KT 4094 9151 4058 9130 DLF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1152 AM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HAIL MIDDLETOWN 40.83N 91.26W
05/19/2013 M0.25 INCH DES MOINES IA EMERGENCY MNGR
ALSO VERY HEAVY RAIN.
&&
OLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1207 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM HAIL 1 ESE MUSCATINE 41.41N 91.06W
05/19/2013 M0.25 INCH MUSCATINE IA TRAINED SPOTTER
HEAVY RAIN WITH WIND ESTIMATED AT 30 TO 40 MPH.
&&
OLYThe Quad Cities radar (KDVN), 54 km away, was scanning. The volume nearest the first event began at 17:09 UTC.
40 thunderstorm wind, 24 hail, 1 lightning. Local standard time, as filed.
Peak wind gust measured by the Muscatine ASOS.
Pea to dime size hail.
Spotter forwarded pictures of golfball size hail from a friend in Burlington.
East of the Burlington Airport.
Dime size hail.
Spotter reported nickel size hail.
A garage was struck by lightning at 2640 South Main Street in Burlington resulting in a structure fire.
Spotter reported baseball size hail knocked out sky lights at the Walmart store in northeast Keokuk. Golfball to baseball size hail was reported on the north end of the city, with nickel to quarter size hail on the south end of the city.
Relayed by Scott County Sheriff's office.
Report relayed by the Scott county sheriff's office.
Hail reported at 112th Avenue and U.S. 61 in Davenport via Facebook.
Golfball size hail reported by a NWS employee about 0.5 mile west of West Lake Park.
Pea to quarter size hail reported along with wind gusts over 45 mph.
Spotter reported 56 mph wind gusts along with nickel size hail.
Pea to quarter size hail west side of Davenport near Kimberly Road and Fairmont Avenue.
A peak wind gust of 56 mph was measured by the Davenport Airport ASOS.
Trees were reported down along Division Street to Central Park Avenue to 35th street in Davenport. The street was blocked by the fallen trees at some locations.
Multiple 1 foot diameter trees were snapped.
Report relayed by the sheriff's office.
Spotter reported pea to quarter size hail.
A trained spotter reported golf ball size hail near Ainsworth.
A COOP observer reported 3 inch diameter tree limbs down.
A spotter measured 60 mph winds near the Highway 20 exit on the west side of Independence.
Trained spotter reported wind gust of 66 mph.
AWOS measured 58 mph winds at Independence.
The emergency manager reported a downburst with winds more than 70 mph struck Independence. The northwest side of town sustained the most damage with trees down, power poles snapped and signs blown down.
The emergency manager reported widepread wind damage across Keokuk county which occurred between 10 pm and 1020 pm. Transmission lines were snapped near and east of Sigourney along with some buildings damaged.
The emergency manager reported widespread wind damage at North English, Millersburg, Parnell and Williamsburg. The damage occurred between 1020 pm and 1035 pm.
The emergency manager reported widespread wind damage across much of Johnson county which occurred between 1030 and 1100 pm. A tree was blown over onto Interstate 80 near mile marker 231. Winds were estimated at 65 to 70 mph.
A trained spotter reported 60 mph winds.
A trained spotter estimated winds of 65 to 70 mph.
The emergency manager reported widespread wind damage across Linn county which occurred between 1040 pm and 1115 pm. There was tree damage in Cedar Rapids and three large road signs were blown down on Interstate 380 near Wright Brothers exit.
A trained spotter measured 65 mph with half of the town without power.
A trained spotter reported numerous trees down along with metal in fields from warehouse structures.
A spotter reported trees snapped off damaging a few mobile homes in a trailer park.
A trained spotter measured 65 mph winds with numerous trees down and metal in fields from warehouse structures.
A trained spotter estimated winds between 70 to 80 mph. Power out for 6.5 hours. Several large trees were uprooted, 6 inch branches broken and multiple garbage carts weighting 150 lbs blown over.
A trained spotter reported several large trees uprooted.
The ASOS near Cedar Rapids measured 70 mph winds.
A trained spotter reported a large tree down in a yard on Carter street near Plainview and Cedar.
A trained spotter reported tin everywhere, a grain bin in a field, power lines down and several trees 1 foot or greater in diameter uprooted.
A downburst produced wind damage from the county line 3.5 miles southeast of Blairstown to 2.8 miles southeast of Shellsburg. There was a mile wide swath of near continuous damage to farm outbuildings, tree branches and some power poles. The greatest damage was from 3 miles south of Newhall, where a machine shed and garage were completely destroyed, to about 3 miles northwest of Atkins, where significant damage occurred to outbuildings.
A trained spotter measured 65 mph winds.
A trained spotter reported a 10 inch partially rotted tree branch blown down at Chestnut and McKinley. A 4 inch health branch was blown down on the road near 300 East Cleveland in New London.
Wind damage to farm outbuildings in a southwest to northeast path in the Atkins and Shellsburg area. Reported by a Cedar Rapids media employee residing in the area.
The emergency manager reported live power lines down on a vehicle at 114 South Marshall Street in Burlington.
A trained spotter measured 76 mph winds from an anemometer before the equipment broke. Large trees were blown down.
Emergency manager reported two trees down in Monticello.
The Sheriff's Department reported a camper blown over on top of a truck on 300th Street.
The emergency manager reported power lines down between Delaware and Delhi and a tree was down across the highway just west of Manchester.
The sheriff's department reported a 40 by 50 foot shed had been lifted and dropped onto 180th Avenue.
The sheriff's department reported a roof blown off a pole barn.
A large tree limb was blown down over power lines near the Davenport Airport.
Pea to nickel size reported by a spotter.
A trained spotter measured 60 to 70 mph winds.
The emergency manager reported tree limbs down eastern Lee county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2013Every state in 2013This day in weather historyWarnings in Iowa, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 447232, 447207, 447208, 447209, 447210, 447211, 447212, 447213, 447214, 447215, 447216, 447237, 447227, 447217, 447233, 447221, 447224, 447218, 447222, 447234, 447220, 447235, 447219, 447236, 447225, 447226, 447272, 447229, 447228, 447230, 447270, 447239, 447238, 447240, 447273, 447250, 447248, 447249, 447276, 447277, and more.